Advanced Search
MyIDEAS: Login

Using Bayesian "p"-values in a 2 × 2 table of matched pairs with incompletely classified data


Author Info

  • Yan Lin
  • Stuart Lipsitz
  • Debajyoti Sinha
  • Atul A. Gawande
  • Scott E. Regenbogen
  • Caprice C. Greenberg
Registered author(s):


    Altham proposed Bayesian "p"-values for the analysis of a 2�2 contingency table that is formed from matched pairs. Using the same Bayesian perspective, we develop an extension of Altham's Bayesian "p"-values to a 2�2 table from matched pairs with missing data that are missing at random. The approach is applied to a rater agreement study, in which two surgeon-reviewers rated whether or not there was a communication breakdown in malpractice cases. We also use a simulation study to explore the power and type I error rate of the Bayesian "p"-values. Copyright (c) 2009 Royal Statistical Society.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Royal Statistical Society in its journal Journal of the Royal Statistical Society: Series C (Applied Statistics).

    Volume (Year): 58 (2009)
    Issue (Month): 2 ()
    Pages: 237-246

    as in new window
    Handle: RePEc:bla:jorssc:v:58:y:2009:i:2:p:237-246

    Contact details of provider:
    Postal: 12 Errol Street, London EC1Y 8LX, United Kingdom
    Phone: -44-171-638-8998
    Fax: -44-171-256-7598
    Web page:
    More information through EDIRC

    Order Information:

    Related research



    No references listed on IDEAS
    You can help add them by filling out this form.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Konietschke, F. & Harrar, S.W. & Lange, K. & Brunner, E., 2012. "Ranking procedures for matched pairs with missing data — Asymptotic theory and a small sample approximation," Computational Statistics & Data Analysis, Elsevier, vol. 56(5), pages 1090-1102.


    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:bla:jorssc:v:58:y:2009:i:2:p:237-246. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.